Author Topic: pelvic floor disorder and klonopin withdrawal  (Read 236 times)

[Buddie]

pelvic floor disorder and klonopin withdrawal
« on: June 21, 2013, 09:30:32 pm »
Does anyone know if there is a connection between pelvic floor disorder and klonopin withdrawal?  I have such pain in the abdomen area (tight muscles).  I was diagnosed back in November with pfd, went thru 3 months of physical therapy to no real avail/help.  Of course, the specialist I saw who diagnosed the pvd, said klonopin had nothing to do with.  I did not know then I was in tolerance withdrawal but figured it out three months ago.  I have since tapered off of it, jumped 3 weeks ago today.  However, I continue to have these terrible stiff/rigid muscles in my abdomen, lower back, and thighs.  Any thoughts anyone???
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: pelvic floor disorder and klonopin withdrawal
« Reply #1 on: June 21, 2013, 10:26:28 pm »
[...],
   I was diagnosed with a pelvic floor disorder and prescribed benzos for pain in early 2012...developed tolerance and am now weaning off the drugs. I just completed xanax and have 2 mg of valium to tackle. Here's the kicker...prescribed x and v for muscle spasms....now more spasms in response to withdrawal. So the very rx for pain is causing more pain! Benzodiazepines can cause muscle spasms and tightness throughout the body including the pelvis. My symptoms sound very similar to yours. Right now I am sitting with a hot rice bag on my lower abdomen. Have you read Isa Herreras book on pelvic pain? She is a PT out of NYC. There is another book by Amy Stein another PT from NYC. I found their protocols to be very helpful along with seeing my own PT. I am sorry you did not find relief with going to PT. My thoughts are as you continue to heal from benzodiazepines your muscle tension will resolve. I wish you well.
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: pelvic floor disorder and klonopin withdrawal
« Reply #2 on: June 21, 2013, 10:32:18 pm »
Thank you for replying.  I have read Amy Stein's book, not the other one you mentioned.  I am wondering if I ever really had a pelvic floor disorder or if it has been the klonopin all along.  I do know that I am very uncomfortable in my mid section with terrible tight muscles. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: pelvic floor disorder and klonopin withdrawal
« Reply #3 on: June 21, 2013, 10:41:15 pm »
  have you ladies ever heard of prolapsed uterus....I have it
 and having surgery at the end of the year....nothing to do with w/drs.
     Galaxy5
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: pelvic floor disorder and klonopin withdrawal
« Reply #4 on: June 21, 2013, 10:42:56 pm »
Yes, I have.  Luckily, that's not my issue with pelvic floor.  Sorry for you.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: pelvic floor disorder and klonopin withdrawal
« Reply #5 on: June 22, 2013, 02:03:37 am »
Hi. I was having pelvic floor issues when I was given Klonopin.  These very issues got 2 to 3 times worse when I stopped taking.  However it improved greatly within 2 months.  I read both books and stretch every day.  I also do the self abd massage.  Still having some abd pain.  Hoping it will continue to improve.

Hugs,
CoCo
 ::) ::)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: pelvic floor disorder and klonopin withdrawal
« Reply #6 on: June 22, 2013, 02:10:01 am »
CoCo,
   So glad you are off meds and responded well to PT and massage. Pelvic pain is so uncomfortable. I am a real fan of PT and am grateful it helped me become functional again. I hope all symptoms resolve when I am fully healed from benzodiazepines. Best wishes to you.
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: pelvic floor disorder and klonopin withdrawal
« Reply #7 on: June 22, 2013, 02:13:19 am »
I think it can be due to klonopin/any other benzo. I had terrible bladder cramping and spasms and pain in my pelvic floor and it has eased overtime. The docs could not figure it out, they ran many tests, it was from the benzos in my case.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: pelvic floor disorder and klonopin withdrawal
« Reply #8 on: June 22, 2013, 04:08:16 am »
Wow, I was talking to my therapist about my muscle symptoms when she said she had another client going through withdrawal who developed pelvic floor pain. She went back to her earlier dose of klonopin and it improved (but not 100%) and then started a slow taper.

I think any neuromuscular disorder is possible during withdrawal. Why it hits us all in different ways is a mystery. I do not think physical therapists are up on benzo wd. Mine have no idea what to do with me at this point so it's mostly palliative and maintenance care. Cant really strengthen when the muscles are spazzed out all the time.

Best of luck too you, hope it passes soon.

M
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.